Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 440, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 27, 2018, 10:40 AM CST for Adams County, Franklin County, Jefferson County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2018, 10:40 AM CST (16:40 UTC)
- Expired
- Dec 27, 2018, 11:45 AM CST
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, MS, Franklin County, MS, Jefferson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 9:29 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 893 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585
WUUS54 KJAN 271640
SVRJAN
MSC001-037-063-271745-
/O.NEW.KJAN.SV.W.0440.181227T1640Z-181227T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1040 AM CST THU DEC 27 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Southeastern Jefferson County in southwestern Mississippi...
Franklin County in southwestern Mississippi...
East central Adams County in southwestern Mississippi...
* Until 1145 AM CST.
* At 1040 AM CST, a severe thunderstorm was located near Cranfield,
or 7 miles east of Natchez, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Cranfield around 1045 AM CST.
Stampley around 1055 AM CST.
Hamburg around 1100 AM CST.
Kirby and Mcnair around 1105 AM CST.
New Hope around 1120 AM CST.
Union Church around 1125 AM CST.
Mccall Creek around 1130 AM CST.
Other locations impacted by this severe thunderstorm include Roxie
and Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Mississippi.
LAT...LON 3135 9115 3137 9124 3137 9127 3136 9129
3136 9131 3134 9134 3134 9136 3133 9141
3161 9130 3177 9074 3161 9074 3161 9065
3135 9063 3135 9098 3134 9099 3135 9102
3132 9112
TIME...MOT...LOC 1640Z 259DEG 33KT 3153 9126
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
EC1 follow-up statement
199
WWUS54 KJAN 271702
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1102 AM CST THU DEC 27 2018
MSC001-037-063-271745-
/O.CON.KJAN.SV.W.0440.000000T0000Z-181227T1745Z/
Jefferson MS-Franklin MS-Adams MS-
1102 AM CST THU DEC 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CST
FOR SOUTHEASTERN JEFFERSON...FRANKLIN AND EAST CENTRAL ADAMS
COUNTIES...
At 1101 AM CST, a severe thunderstorm was located near Cranfield, or
12 miles southeast of Natchez, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Hamburg around 1120 AM CST.
Kirby and Mcnair around 1125 AM CST.
New Hope around 1140 AM CST.
Union Church around 1145 AM CST.
Other locations impacted by this severe thunderstorm include Roxie
and Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Mississippi.
LAT...LON 3135 9115 3137 9124 3137 9127 3136 9129
3136 9131 3134 9134 3134 9136 3133 9141
3161 9130 3177 9074 3161 9074 3161 9065
3135 9063 3135 9098 3134 9099 3135 9102
3132 9112
TIME...MOT...LOC 1701Z 245DEG 31KT 3147 9119
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 5:54 AM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 27, 5:54 AM CST, 4 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
554 AM CST Thu Dec 27 2018
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion: Widespread MVFR Cigs were observed at 1130Z
along with a gusty se wind. Gusty southerly winds are expected
through most of the TAF period, with increasing chances for SHRA
and TSRA as a line of storms moves west to east through the
region. MVFR conditions wl prevail as the storms affect each TAF
site, however brief periods of IFR or lower ceilings and
visibility may occur as the heaviest rain moves through. Wind gust
potential will diminish generally after the line of storms moves
east of each TAF site. /NF/22/
&&
.DISCUSSION...
Today and Tonight: Starting out early this morning, a low
pressure system lifting from the TX Panhandle into the Midwest
will keep a tight pressure gradient and mid-level height gradient
across our forecast area. This pattern will see continued strong
warm, moist advection through the afternoon and evening until the
associated cold front pushes into our region. Gusty winds
overnight have mostly been in the 20 to 25 mph range, however a
gust or two as high as 40 mph have been measured tonight. A Wind
Advisory remains in place through 6 PM this evening for areas
mostly likely to see gusts over 40 mph during the day, however
expect most of the highest gradient wind gust potential to be
focused this morning through early in the afternoon before the
focus turns to possibly severe thunderstorms.
Surface-based instability will be minimal to start the day, since
low clouds will limit daytime heating. But with ongoing warm
advection, a surge of temps and dewpoints around 65 degrees will
spread north from the Gulf Coast toward the Interstate 20 corridor
through the day. In this more unstable airmass, strongly sheared
thunderstorms will be capable of producing damaging wind gusts and
possibly a few brief tornadoes. Poor low-level lapse rates will
be a limiting factor for tornadoes, but marginal instability and
strong shear warrant the Slight Risk. North of the Interstate 20
corridor, isolated stronger to marginally severe thunderstorms
will still be possible; however the primary threat will be
damaging wind gusts especially if higher winds off the surface can
be mixed down by strong showers and storms.
Lastly, it must be noted that anomalously high atmospheric
moisture will be advected northward ahead of the front, increasing
the possibility for high rainfall rates and flash flooding.
Forecast PWAT values in excess of 1.5 inches are near the
climatological max for this time of year, and the combination of
instability and lift will result in efficient rainfall producing
showers and storms. The flash flooding threat will be greatest -
an Elevated Risk - for areas south and east of the Natchez Trace,
or from roughly Natchez northeast through the Golden Triangle and
through the Pine Belt. These areas have the greatest chance of
seeing more than one round of heavy rain through tomorrow morning.
There is a Flash Flood Watch in effect from Noon today through 6
AM Friday for these areas as well. Elsewhere, average rainfall
totals will be less, and the threat for Flash Flooding will be
Limited. /NF/
Friday through Wednesday: Mostly wet with warmer than normal
temperatures will be the rule. Friday morning as the first low
pressure system pulls away to the northeast, a second closed low
will be dropping over the Four Corners region. As a result, our
flow aloft will remain southwesterly and help stall the cold front
associated with the departing low pressure system. Model
consensus still suggests this cold front will stall just southeast
of our CWA Friday afternoon. The rain will taper off during the
afternoon and dry weather is expected Friday evening but, light
rain is expected back across our southern most zones before
sunrise Saturday. Models are in better agreement this run with the
evolution of this closed low and a disturbance rounding its base
that will help the precipitation spread north over our CWA
Saturday as it approaches.
Rain is expected back over our whole CWA again by Saturday
afternoon. Rain chances will continue over most of our CWA til New
Years Day when the northwest may see a brief end to the rain
before rain chances expand back across our whole CWA Wednesday.
Essentially, this second low pressure system will take until
Sunday night to lift out to the northeast and drop a trailing cold
front into our CWA Monday. The rain will end in the wake of the
cold front but a broad upper level trough dropping over the
Rockies Monday will maintain our southwest flow aloft and help
stall the cold front across our southeast. This will result in
rain chances continuing across our southeast New Years Day. The
upper level trough axis looks to shift east across our CWA
Wednesday bringing an end to the wet weather pattern and cooler
temperatures Thursday. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 68 55 65 43 / 100 83 14 9
Meridian 68 61 68 46 / 100 100 47 11
Vicksburg 71 52 62 43 / 100 46 12 8
Hattiesburg 69 63 67 50 / 100 100 58 24
Natchez 71 52 63 44 / 100 53 13 15
Greenville 67 49 59 37 / 100 35 9 7
Greenwood 68 52 60 39 / 100 63 12 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>045-
047>050-053-054-059-060.
Flash Flood Watch from noon CST today through late tonight for
MSZ030-031-033-038-039-044>046-049>052-054>058-061>066-
072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&
NF/22Hazardous weather outlook, Dec 27, 9:05 AM CST, 1 hour 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 905 AM CST Thu Dec 27 2018 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>029-034>037-040>043- 047-281515- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey- Yazoo-Madison MS-Warren- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwestern portions of central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 6 PM FLOODING THREAT...Limited TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ032-281515- Choctaw- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for Choctaw County, Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 10 PM. FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ031-039-045-046-050>052-058-281515- Lowndes-Noxubee-Neshoba-Kemper-Scott-Newton-Lauderdale-Clarke- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for eastern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 10 PM FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ030-033-038-044-281515- Clay-Oktibbeha-Winston-Leake- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for northeastern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 10 PM FLOODING THREAT...Elevated TIMING...This Afternoon through early this evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ023>026-MSZ048-053-059-060-281515- Franklin LA-Catahoula-Tensas-Concordia-Hinds-Claiborne-Jefferson- Adams- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of northeast Louisiana, and southwestern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 6 PM FLOODING THREAT...Limited TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ049-054-281515- Rankin-Copiah- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for Rankin and Copiah counties. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 6 PM FLOODING THREAT...Elevated TIMING...Mainly Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ061-281515- Franklin MS- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for Franklin County Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through this afternoon FLOODING THREAT...Elevated TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ055>057-062>066-072>074-281515- Simpson-Smith-Jasper-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of southern and southeastern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 10 PM FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Dec 27, 10:14 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1014 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM TSTM WND DMG 11 SSW DELHI 32.30N 91.55W
12/27/2018 FRANKLIN LA LAW ENFORCEMENT
MANY TREES DOWN IN AND AROUND CROWVILLE,
TREES DOWN ON HOMES, ROOF DAMAGE AND POWER
LINES DOWN. MUCH OF THIS IS ALONG HWY 17.
POSSIBLE TORNADO.
&&
CELocal storm report, Dec 27, 10:18 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM TSTM WND DMG GILBERT 32.05N 91.66W
12/27/2018 FRANKLIN LA LAW ENFORCEMENT
MANY TREES AND SOME POWER LINES DOWN.
&&
CELocal storm report, Dec 27, 10:21 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM TSTM WND DMG 7 NE WINNSBORO 32.22N 91.61W
12/27/2018 FRANKLIN LA LAW ENFORCEMENT
POWER LINES DOWN, OFF HWY 17.
&&
CELocal storm report, Dec 27, 10:26 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM TSTM WND DMG 7 NE VICKSBURG 32.39N 90.78W
12/27/2018 WARREN MS EMERGENCY MNGR
MULTIPLE TREES DOWNED ALONG OAK RIDGE RD,
FREETOWN RD, AND WOODSTONE DR.
&&
DLLocal storm report, Dec 27, 10:28 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 AM TSTM WND DMG 4 NE VICKSBURG 32.37N 90.83W
12/27/2018 WARREN MS EMERGENCY MNGR
ROOF DAMAGE AT THE CULKIN WATER DISTRICT
BUILDING OFF US 61.
&&
DLLocal storm report, Dec 27, 10:29 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM TSTM WND DMG 1 NNW VICKSBURG 32.35N 90.88W
12/27/2018 WARREN MS EMERGENCY MNGR
ROOF DAMAGE AT THE CENTRAL FIRE STATION.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:40 PM CST | River Flood Warning | JAN | Neshoba | 14 days |
| Dec 26, 6:40 PM CST | River Flood Warning | JAN | Leake | 5 days |
| Dec 26, 6:42 PM CST | River Flood Warning | JAN | Attala, Holmes | 15 days |
| Dec 26, 8:58 PM CST | Special Weather Statement | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 47 min |
| Dec 27, 9:05 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 55 min |
| Dec 27, 9:43 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Sharkey, Warren, Yazoo | 47 min |
| Dec 27, 10:05 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 40 min |
| Dec 27, 10:17 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 1 more | 3 hr |
| Dec 27, 10:20 AM CST | Tornado Warning | JAN | Hinds, Madison, Yazoo | 55 min |
| Dec 27, 10:31 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 44 min |
| Dec 27, 10:44 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 46 min |
| Dec 27, 11:09 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 51 min |
| Dec 27, 11:14 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 46 min |
| Dec 27, 11:30 AM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 45 min |
| Dec 27, 11:33 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Dec 27, 11:37 AM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson | 3 hr |
| Dec 27, 11:42 AM CST | Special Weather Statement | JAN | Grenada, Montgomery | 33 min |
| Dec 27, 11:53 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake | 37 min |
| Dec 27, 12:15 PM CST | Special Weather Statement | JAN | Choctaw, Oktibbeha, Webster | 45 min |
| Dec 27, 12:25 PM CST | Special Weather Statement | JAN | Neshoba, Winston | 50 min |
| Dec 27, 12:54 PM CST | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 51 min |
| Dec 27, 1:08 PM CST | Special Weather Statement | JAN | Noxubee | 52 min |
| Dec 27, 1:47 PM CST | Special Weather Statement | JAN | Covington, Jefferson Davis | 43 min |
| Dec 27, 1:50 PM CST | Special Weather Statement | JAN | Lowndes | 25 min |
| Dec 27, 1:53 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Lincoln, Marion and 3 more | 3 hr |
| Dec 27, 2:41 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton | 2 hr |
| Dec 27, 2:53 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 3 hr |
| Dec 27, 3:17 PM CST | Special Weather Statement | JAN | Jones | 28 min |
| Dec 27, 3:26 PM CST | Special Weather Statement | JAN | Clarke | 34 min |
| Dec 27, 4:56 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 64 min |
| Dec 27, 5:44 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 4 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.